MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347100470
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 11-feb-2026.It was reported that balloon failed to inflate and a leak occurred.A 0.0mm x 40mm x 75cm athletis balloon was selected for use in a percutaneous transluminal angioplasty (pta) procedure.The target lesion was located in the subclavian vein, and was reported to be 80% stenosed with severe tortuosity and moderate calcification.During the procedure, it was noted that the balloon did not inflate.Upon withdrawal, a contrast agent leak from the balloon was observed.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, returned device analysis revealed a balloon pinhole.
 
Additional Manufacturer Narrative
With the available information, boston scientific concludes: investigation results: a visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A pinhole in the balloon material was identified, and the balloon could not be fully inflated, confirming the event.An examination of the tip, shaft, and marker bands found no issues.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review was completed and confirmed that the events of inflation problem and fluid/blood leak were defined in the athletis risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion: boston scientific concludes the most probable root cause of adverse event related to patient condition.Based on the results of product analysis, and there being no reported device interaction, damage, or issue until inflation was attempted at the lesion site, it is suspected that patient anatomy and/or lesion characteristics most probably contributed to the balloon pinhole.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24551848
Report Number2124215-2026-12976
Device Sequence Number9272220
Product Code LIT
UDI-Device Identifier08714729974215
UDI-Public(01)08714729974215(17)261017(10)32662456
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347100470
Device Catalogue NumberH74939347100470
Device Lot Number0032662456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale